Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 15, 2015, 6:53 PM EDT for Pinellas County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 6:53 PM EDT (22:53 UTC)
- Expired
- May 15, 2015, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:04 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 15, 3:04 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 304 PM EDT FRI MAY 15 2015 .SYNOPSIS...A HIGHLY AMPLIFIED UPPER LEVEL PATTERN CONTINUES THROUGH THE U.S. WITH DEEP TROUGHING OVER THE WESTERN HALF OF THE CONUS. A LITTLE CLOSER TO HOME OVER THE EASTERN HALF OF THE CONUS... MID/UPPER LEVEL RIDGING EXTENDS NORTHWARD FROM CUBA OVER THE EASTERN U.S. AND WILL PERSIST FOR THE NEXT COUPLE OF DAYS. THIS UPPER LEVEL RIDGING IS THE PRIMARY SUPPORT FOR STRONG HIGH PRESSURE THAT IS SITTING JUST OFF THE VIRGINIA COASTLINE. THIS BROAD AREA OF HIGH PRESSURE RIDGING WEST SOUTHWEST OVER THE SOUTHEAST U.S. AND FLORIDA WILL SHIFT SLIGHTLY TO THE EAST AND WILL BE THE MAIN WEATHER INFLUENCE THROUGH THE WEEKEND. ALL MODELS ARE IN GOOD AGREEMENT WITH THIS HIGH PRESSURE BLOCKING PATTERN TO CONTINUE OVER THE FLORIDA PENINSULA. .SHORT TERM (TONIGHT - SATURDAY)...THE LOCATION OF THE HIGH PRESSURE CENTER WILL KEEP A PREDOMINANT EASTERLY WIND FLOW ACROSS THE SUNSHINE STATE. THIS WIND FLOW WILL FAVOR THE EAST COAST SEA BREEZE BEING THE DOMINANT TRIGGER FOR THUNDERSTORMS ACTIVITY. AS THE EAST COAST SEA BREEZE BOUNDARY PUSHES WEST...THUNDERSTORMS WILL FIRE UP OVER THE INTERIOR COUNTIES AND PROGRESSING TOWARD THE WEST COAST. LATEST HRRR GUIDANCE HAS THE STRONGEST OF THESE STORMS INITIATING BETWEEN 21-00Z AS THEY COLLIDE WITH THE WEST COAST SEA BREEZE. AS WE HAVE SEEN OVER THE PAST COUPLE OF DAYS...SOME OF THESE STORMS COULD BE STRONG PRODUCING HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING. TEMPERATURES ACROSS THE REGION ARE QUITE WARM AND WILL TOP OUT IN THE UPPER 80S TO LOW 90S REGION WIDE. && .MID/LONG TERM... THE SECOND HALF OF THE WEEKEND WILL FEATURE A CONTINUATION OF THE SUMMERY PATTERN AS FAIRLY STRONG MID/UPPER LEVEL RIDGING SITS OVER THE FL PENINSULA...WHILE AT THE SAME TIME...ATLANTIC HIGH PRESSURE RIDGES BACK WESTWARD ALONG OR JUST NORTH OF THE I-10 CORRIDOR. THE STACKED RIDGING ALOFT WILL KEEP OUR TEMPERATURES ON THE WARM SIDE...WITH INLAND LOCATIONS APPROACHING OR EXCEEDING 90S DEGREES. THE SURFACE HIGH PRESSURE RIDGE TO OUR NORTH WILL PROVIDE A CONTINUED SYNOPTIC EASTERLY/SOUTHEASTERLY 1000-700MB FLOW REGIME. AN EAST/SOUTHEAST SYNOPTIC FLOW REGIME FAVORS THE WEST COAST SEA-BREEZE / I-75 CORRIDOR FOR LATE AFTERNOON/EVENING CONVECTIVE DEVELOPMENT. EXPECT DECENT CHANCES SUNDAY AFTERNOON (40- 50% POPS) TO SEE A ROUND OF STORMS PROGRESSING EAST TO WEST ACROSS THE PENINSULA...WITH SIMILAR TO PAST DAYS...THE CONVECTION LIKELY PEAKING ALONG AND INSIDE THE I-75 CORRIDOR...WHERE LOW LEVEL FOCUS/CONVERGENCE WILL BE MAXIMIZED. AS WITH ANY SUMMER PATTERN...NOT EVERYONE IN THIS FAVORED AREA WILL RECEIVE RAINFALL...BUT MOST EVERYONE SHOULD AT LEAST HAVE STORMS IN THE VICINITY LATE IN THE DAY. MONDAY STILL LOOKS TO BE SOMEWHAT OF A TRANSITION DAY AS THE SURFACE RIDGE BOTH WEAKENS A BIT AND SETTLES SOUTHWARD. THEREAFTER...THE MID- WEEK WILL CONTINUE THE TRANSITION WITH THE UPPER FLOW FLATTENING OUT ALONG THE NORTHERN GULF COAST. TUESDAY SEES A WEAK/VARIABLE SYNOPTIC FLOW LEVEL FLOW WHICH FAVORS SEA-BREEZE CONVERGENCE THROUGH THE CENTER OF THE STATE IN THE LATE AFTERNOON. THEREFORE...ALTHOUGH A FEW STORMS ARE POSSIBLE CLOSER TO THE COAST EARLY IN THE AFTERNOON...THE BETTER RAIN CHANCES WILL EXIST INLAND FROM THE I-75 CORRIDOR DURING THE LATE AFTERNOON/EVENING HOURS. FOR WEDNESDAY THROUGH FRIDAY...A WEAK FRONT SAGS DOWN TOWARD NORTH FLORIDA. DO NOT GET TOO EXCITED. THIS FRONT IS NOT GOING TO PASS THROUGH OUR REGION AND BRING US ANY COOLER OR DRIER WEATHER. HOWEVER...IT WILL ACT TO TURN OUR LOCAL 1000-700MB SYNOPTIC FLOW SHIFTS MORE TO THE NORTHWEST OR WEST. THIS FLOW REGIME FAVORS THE FLORIDA EAST COAST FOR ORGANIZED LATE DAY CONVECTION. WILL HAVE THE HIGHEST RAIN CHANCES WELL INLAND FOR THESE DAYS FINAL DAYS OF THE FORECAST WEEK. && .AVIATION... OVERALL VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. WINDS WILL SHIFT TO THE WEST SOUTHWEST LATER THIS AFTERNOON AS THE SEA BREEZE SETS UP. SCATTERED SHOWERS AND STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS SO WILL COVER THIS WITH VCTS STARTING BETWEEN 19-21Z. STORMS WILL DISSIPATE AFTER SUNSET AND THE WINDS WILL DIE DOWN BECOMING LIGHT AND VARIABLE OVERNIGHT. && .MARINE...OVERALL EASTERLY WIND FLOW WILL CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE OFF THE VIRGINIA COAST RIDGES ACROSS THE FLORIDA PENINSULA AND INTO THE GULF COAST WATERS. THE ONLY EXPECTED CHANGE WILL BE ALONG THE COAST WHERE THE DAILY AFTERNOON SEA BREEZE PATTERN SETS UP. WINDS WILL GENERALLY STAY BELOW 15 KNOTS AND SEAS BELOW 3 FEET EXCEPT FOR DURING THE OVERNIGHT HOURS WHERE EASTERLY SURGES WILL INCREASE WINDS TO SCEC ESPECIALLY OVER THE NORTHERN COASTAL WATERS. THE GRADIENT WILL SLACKEN BY TUESDAY AS HIGH PRESSURE MOVES INTO THE GULF OF MEXICO CAUSING A DECREASE IN WINDS AND SEAS. THE WEATHER WILL REMAIN OVERALL DRY EXCEPT FOR LATE AFTERNOON / EVENING THUNDERSTORMS THAT MAY MOVE FROM THE LAND OVER THE COASTAL WATERS. && .FIRE WEATHER...HIGH PRESSURE IN THE WESTERN ATLANTIC WILL KEEP AN EAST TO SOUTHEAST WIND FLOW OVER THE FLORIDA PENINSULA THROUGH THE WEEKEND. THIS WILL KEEP ABUNDANT LOW LEVEL MOISTURE OVER THE AREA THAT WILL MAINTAIN RELATIVE HUMIDITY LEVELS ABOVE ANY CRITICAL THRESHOLD. AFTERNOON RAIN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THIS WEEKEND WITH THE STRONGER STORMS OCCURRING OVER THE WEST COAST FROM TAMPA BAY SOUTHWARD. NO SIGNIFICANT FOG IS EXPECTED THROUGH THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 89 73 89 / 20 60 40 50 FMY 72 92 72 91 / 30 50 30 50 GIF 72 90 71 91 / 10 50 20 40 SRQ 71 89 72 87 / 40 50 40 50 BKV 70 89 69 91 / 10 60 40 50 SPG 75 89 75 89 / 40 50 40 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/WYNN MID/LONG TERM/DECISION SUPPORT...14/MROCZKA
Hazardous weather outlook, May 15, 4:56 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 456 AM EDT FRI MAY 15 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 456 AM EDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, May 15, 6:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
629 PM EDT FRI MAY 15 2015
FLZ050-151-251-152300-
PINELLAS-INLAND HILLSBOROUGH-PINELLAS-COASTAL HILLSBOROUGH-
629 PM EDT FRI MAY 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH AND
PINELLAS COUNTIES...
AT 629 PM EDT...A STRONG THUNDERSTORM WAS OVER GANDY...OR 7 MILES
NORTHEAST OF PINELLAS PARK...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...PINELLAS PARK...ST. PETERSBURG...FEATHER
SOUND...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...GANDY...EAST
LAKE...GREATER NORTHDALE...SOUTH HIGHPOINT...PALM HARBOR...TOWN 'N'
COUNTRY...MACDILL AIR FORCE BASE...KEYSTONE...CITRUS PARK...GREATER
CARROLLWOOD...WEST AND EAST LEALMAN...SAFETY HARBOR AND WEST PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2816 8252 2785 8248 2784 8254 2794 8253
2799 8262 2797 8265 2800 8263 2804 8268
2803 8269 2796 8269 2796 8272 2794 8272
2791 8263 2787 8260 2784 8262 2782 8259
2781 8262 2780 8266 2803 8279 2815 8279
TIME...MOT...LOC 2229Z 160DEG 11KT 2790 8259The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:29 PM EDT | Special Weather Statement | TBW | Pinellas | 31 min |
| May 15, 6:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| May 15, 6:55 PM EDT | Special Marine Warning | TBW | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.